MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 55750027540
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having l2 bkp (balloon kyphoplasty) th12/l3 posterior fixation therapy for primary osteoporosis and l2 compression fracture.It was reported that bkp and ps were inserted into l2.After that, inserted l1 ps, but it was not very effective, so changed the fixed range to th12.Fm was performed on th12 and l3.After filling the cement, the delivery guide was removed, but the tip on both sides of th12 remained inside the head.On the left side, the delivery guide was reinserted and re-attachment and removal were possible, but on the right side, it did not come off at all.It could not be performed using any tool that can grasped or kocher forceps.The tab tried folded on one side again but it did not work.The tabs was folded on both sides and tried to grab it with pliers in the mini-open state and pull it out, but it was impossible.Afterwards, cement was found around the tip (inside the head).Therefore, the process of scraping and pulling with a chisel is repeated many times.More than 40 minutes have passed since the remain was confirmed in the tip.After that, with most of the cement having been scraped off, it could be removed by pulling it out with pliers.It was later discovered that cement was also around the threads inside the screw, suggesting that the set screw might not be able to fit.Therefore, additional cutting was done with a chisel, the rod was installed, and the final tightening was completed.Although the set screw was able to be finally tightened, it could not be confirmed how much the cement was affecting it.The possibility that a portion of the cement remained in the body during the cement removal cannot be denied.After that, the incision was cleaned more than necessary, and closed it.There was no problem with bone filler device and cement delivery guide.There was a delay of less than 60 minutes in overall procedure.Patient symptoms were unknown.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
H6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Radiographic image review results: 1.Lateral x-ray t12-l3 fusion cement augmentation t12, l1, l2 2.Ap xray rod screw construct appears intact, no device malfunction evident on images.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: visual inspection confirmed only the break off tabs were returned.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® FENESTRATED SCREW SET
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21663180
Report Number1030489-2025-01496
Device Sequence Number7700536
Product Code PML
UDI-Device Identifier00763000149161
UDI-Public00763000149161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201362
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55750027540
Device Catalogue Number55750027540
Device Lot NumberH5779412
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/25/2025
05/12/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/10/2025
06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown